Diarrhea and ARV's

Posted by Pozziepinoy on 10:15 AM
Source: The ART of Adherence, HIV Counseling Toolkit".

While HIV Infection and other illnesses can cause diarrhoea, it is also a frequent side effect of ART, especially in the aerly weeks after starting on ART. Diarrhea is usually defined as more than 4 loose or watery stools per day for more than 3 days.

It is difficult for your body to get enough nourishment and fluids when you have diarrhoea. make sure you drink water or some kind of electrolyte solution. Eat small, frequent meals and avoid dairy products, greasy food, or foods with a lot of fat. If necessary, your provider will advise you to take some kind of over-the-counter or prescription medication for your diarrhea.

Most Commonly Caused By: Most ART drugs to some degree, especially protease inhibitors (PI's). Some NRTI's cause diarrhoea more frequently than others, especially in combination formulations.

What To Do: Take your medications exactly as directed and let your provider know if you experience diarrhoea. You should also call your provider if your diarrhoea gets worse, or if you have fever, nausea, vomiting or pain along with it.









"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: